Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 12, 2011, 1:09 PM MDT for Eddy County, New Mexico. It took effect at Apr 13, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 1:09 PM MDT (19:09 UTC)
- In effect from
- Apr 13, 2011, 12:00 PM MDT
- Expired
- Apr 13, 2011, 3:06 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS74 KMAF 121909 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT TUE APR 12 2011 ...HIGH WIND WATCH ISSUED FOR THE GUADALUPE MOUNTAINS FOR WEDNESDAY AND THURSDAY... .JET STREAM LEVEL WINDS WILL INCREASE WEDNESDAY IN ADVANCE OF A DEEPENING SYSTEM ACROSS THE SOUTHERN PLAINS THURSDAY. AS SUCH WINDS WILL INCREASE WEDNESDAY BUT MORESO THURSDAY WHEN THE MAIN SYSTEM PASSES TO THE NORTHEAST. A TEMPORARY LULL IN THE HIGHS WINDS ARE EXPECTED WEDNESDAY NIGHT. NMZ027-TXZ258-131200- /O.NEW.KMAF.HW.A.0017.110413T1800Z-110415T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 109 PM MDT TUE APR 12 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...WEST 30 TO 40 MPH GUSTS 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
494 WWUS74 KMAF 130906 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT WED APR 13 2011 ...HIGH WIND WARNING ISSUED FOR THE GUADALUPE MOUNTAINS TODAY THROUGH THURSDAY... .AN AREA OF SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN NEW MEXICO TODAY...AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THE MID TO UPPER LEVEL WINDS WILL INCREASE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS. BOTH OF THESE FEATURES WILL RESULT IN HIGH WINDS FIRST DEVELOPING THIS AFTERNOON...AND CONTINUING THROUGH EARLY THURSDAY EVENING. THERE WILL BE A BRIEF BREAK IN HIGH WIND SPEEDS LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING...BUT THEY WILL INCREASE TO ABOVE HIGH WIND LIMITS BY THURSDAY AFTERNOON. NMZ027-TXZ258-132000- /O.UPG.KMAF.HW.A.0017.110413T1800Z-110415T0000Z/ /O.NEW.KMAF.HW.W.0026.110413T1800Z-110415T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 306 AM MDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH EARLY THURSDAY EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. STRONGER GUSTS POSSIBLE THURSDAY AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 12, 1:09 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 12, 1:09 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT TUE APR 12 2011
.DISCUSSION...
SFC PRESSURE FALLS HAVE COMMENCED UNDERNEATH SW MID LEVEL FLOW AND
SLY WINDS NEAR 15-25 MPH ARE FAIRLY COMMON. OTHERWISE LLJ WILL
DEVELOP TONIGHT KEEPING SFC WINDS UP 10-15 MPH THRU 09Z OR SO.
THEREAFTER LOW LEVEL WINDS WILL TURN W AS MID LEVEL FLOW VEERS TO A
MORE W COMPONENT. THIS WILL FAVOR THE FORMATION OF SFC LOW INVOF
PANHANDLE. END RESULT WILL BE FOR SHARP LOW LEVEL THERMAL RIDGE TO
DEVELOP SENDING TEMPS BACK TO N90 ACRS MUCH OF PB. DOWNSLOPE W/SW
WINDS WILL SERVE TO INCREASE TEMPS AND DRY AIR. ALSO 7H WINDS
NEAR 35KTS ACRS GDP MTNS WILL MAKE FOR HIGH WINDS THERE AND WINDY
CONDITIONS MOST ELSEWHERE. SFC LOW WILL TRY TO KEEP A EWD POSITION
THRU THE NIGHT WED/THUR MORNING WHICH WILL KEEP MSTR E. MEANWHILE
FAST MOVING SHRTWV WILL DEEP E OF THE ROCKY MTNS THUR AND AS MID
LEVEL WIND FIELD STRENGTHENS A SFC LOW WILL FORM...CLASSIC
WINDY/VERY WINDY PATTERN. HIGH WINDS WILL LIKELY CONTINUE IN MTNS
AND ADVISORY MAY BE NEED IN SE NM/PB...HAVE ISSUED WATCH WED/THUR
FOR GDP MTNS. THERMAL RIDGE AXIS WILL MOVE FARTHER E BUT TEMPS WILL
STILL BE WELL ABOVE NORMAL. SFC WINDS SLIGHTLY MORE NWLY WHICH WILL
SERVE TO WARM TEMPS TOO...STILL VERY DRY. ASSOCD COLD FRONT WILL
LIKELY MOVE THRU FRI MORNING AND TEMPS WILL COOL BACK INTO 70S.
W/NW MID LEVEL FLOW SAT WILL SERVE TO BUILD THERMAL RIDGE W...SO
WARMING TREND COMMENCES AND BACK INT0 90S SUNDAY AND MOST LIKELY
BREEZY PLAINS/WINDY MTNS. MORE OF THE SAME MONDAY WITH POTENTIAL
FOR FRONT TUE.
&&
.FIRE WEATHER...
REMARKABLY ACTIVE FIRE WX PATTERN CONTINUES. RF CONDITIONS
VERIFYING VERY WELL THIS AFTERNOON. IR SATELLITE DEPICTS FIRE IN
JEFF DAVIS COUNTY AND SOUTH PECOS COUNTY ARE INCREASING WITH THE
GUSTY S WINDS AND RH LESS THAN 15 PCT. LOW LEVEL JET WILL KICK IN
THIS EVENING AND AS SUCH WE HAVE RF IN EFFECT UNTIL 03Z. MORE
CRITICAL FIRE WX TMW WITH POOR RECOVERY IN THE W AND FAIR IN THE
E. SHARP THERMAL RIDGE AND WINDS NEAR 20-25 MPH WITH DRY UNSTABLE
CONDITIONS INDICATIVE OF STRONG RF CONDITIONS. THURSDAY LOOKS LIKE
A SLAM DUNK AS WITH KEY FEATURES IN FAVORABLE LOCATIONS, I.E. 7H/5H
LOW, MSLP PATTERN AND STOUT MID LEVEL WIND FIELD...ESPECIALLY JUST
TO THE N. DWPNTS ARE EXTREMELY LOW OVER A LARGE AREA AS AS MID
LEVEL SPEED MAX MOVES IN DRY AIR WILL SURGE WELL E OF THE CWFA.
VERY LOW AMBIENT ATMOSPHERIC MSTR(3-4% RH) WILL SERVE TO DESICCATE
FUELS...IF THERE IS ANY MSTR LEFT TO TAKE OUT. TFS FUELS MAPS
CONTINUE TO SHOW FUELS AT RECORD DRY LEVELS FOR THIS TIME OF YEAR.
SFC WINDS OF 25-30 MPH G45 MPH VERY REASONALBLE THIS FAR S...MSLP
GRADIENT LOOKS IN VERY FAVORABLE ALIGNMENT WITH 85H-7H WINDS. HIGH
IMPACT FIRE WX IS TAKING SHAPE FOR THURSDAY ESPECIALLY WITH
PRECURSOR CONDITIONS OF TODAY/WED SEVRVING TO REALLY AGGRAVATE AN
ALREADY SERIOUS SITUATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 90 51 88 / 10 10 10 0
CARLSBAD NM 47 92 52 85 / 0 0 10 0
DRYDEN TX 55 91 58 97 / 0 0 10 0
FORT STOCKTON TX 53 94 55 89 / 0 0 10 0
GUADALUPE PASS TX 53 83 51 78 / 0 0 0 0
HOBBS NM 47 89 50 84 / 0 0 10 0
MARFA TX 35 84 39 78 / 0 0 0 0
MIDLAND INTL AIRPORT TX 50 92 51 87 / 0 0 10 0
ODESSA TX 51 91 54 87 / 0 0 10 0
WINK TX 49 97 52 91 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON WEDNESDAY TO 9 PM MDT THURSDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...WARD...WINKLER.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ WEDNESDAY TO 10 PM CDT
/9 PM MDT/ THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 12, 12:48 PM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT TUE APR 12 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT TUE APR 12 2011 /1248 PM MDT TUE APR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF WARM AND DRY CONDITIONS...AND INCREASED SOUTHERLY WINDS HAVE BROUGHT CRITICAL FIRE WEATHER CONDITIONS TO THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF WEST TEXAS TODAY. A RED FLAG WARNING REMAINS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE TRANS PECOS REGION...AND THE PERMIAN BASIN THROUGH 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXTREMELY DRY...WARM AND WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY AND THURSDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. CRITICAL TO EXTREMELY FIRE WEATHER CONDITIONS ARE ANTICIPATED...ESPECIALLY THURSDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS... MARFA PLATEAU...TRANS PECOS AND THE PERMIAN BASIN. HIGH WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:25 PM MDT | Red Flag Warning | MAF | 56 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.